IDEAS home Printed from https://ideas.repec.org/a/ajp/edwast/v9y2025i1p896-911id4269.html
   My bibliography  Save this article

A Caputo-based nonlocal arithmetic-mean discretization for solving nonlinear time-fractional diffusion equation using half-sweep KSOR

Author

Listed:
  • Mohd Usran Alibubin
  • Jumat Sulaiman
  • Fatihah Anas Muhiddin
  • Andang Sunarto
  • Graygorry Brayone Ekal

Abstract

This paper introduces a novel numerical method for solving one-dimensional nonlinear time-fractional diffusion equations (1DNTFDEs), addressing computational challenges in modeling nonlinearity and fractional dynamics. The proposed method integrates the Half-sweep Kaudd Successive Over-Relaxation (HSKSOR) technique with a Caputo-based nonlocal arithmetic-mean discretization scheme. The Caputo fractional derivative is leveraged to model time-fractional dynamics, while the half-sweep Caputo-based nonlocal arithmetic-mean scheme efficiently handles nonlinear terms, transforming the nonlinear system into a linear one solved iteratively using HSKSOR. Numerical experiments on three benchmark examples demonstrate significant reductions in iteration counts and computational time. The HSKSOR method outperforms traditional iterative techniques such as Full-Sweep Gauss-Seidel (FSGS) and Full-Sweep Kaudd Successive Over-Relaxation (FSKSOR) methods, achieving superior computational efficiency without sacrificing accuracy. The proposed method provides an efficient and scalable computational framework for solving complex time-fractional models, offering high accuracy and substantial computational cost reductions. This advancement enhances the theoretical framework of nonlocal discretization and offers a powerful tool for applications in physics, engineering, and applied mathematics, where modeling fractional dynamics is critical.

Suggested Citation

  • Mohd Usran Alibubin & Jumat Sulaiman & Fatihah Anas Muhiddin & Andang Sunarto & Graygorry Brayone Ekal, 2025. "A Caputo-based nonlocal arithmetic-mean discretization for solving nonlinear time-fractional diffusion equation using half-sweep KSOR," Edelweiss Applied Science and Technology, Learning Gate, vol. 9(1), pages 896-911.
  • Handle: RePEc:ajp:edwast:v:9:y:2025:i:1:p:896-911:id:4269
    as

    Download full text from publisher

    File URL: https://learning-gate.com/index.php/2576-8484/article/view/4269/1654
    Download Restriction: no
    ---><---

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:ajp:edwast:v:9:y:2025:i:1:p:896-911:id:4269. See general information about how to correct material in RePEc.

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no bibliographic references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: Melissa Fernandes (email available below). General contact details of provider: https://learning-gate.com/index.php/2576-8484/ .

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service. RePEc uses bibliographic data supplied by the respective publishers.